Dexamethasone-Induced Perineal Irritation

Ehud Baharav, David Harpaz, Moshe Mittelman, Uri H. Lewinski

Research output: Contribution to journalLetterpeer-review

Abstract

To the Editor: High-dose dexamethasone is currently recommended as an effective antiemetic agent for patients receiving cancer chemotherapy.1,2 We have recently observed an unusual reaction after dexamethasone administration in six patients with lymphoma and one patient with colon carcinoma. While receiving intravenous injection of 12 mg of dexamethasone (Dexacort, Ikapharm, Israel) as the first drug of their chemotherapy regimen, they reported a sudden and severe itching, burning sensation and squeezing pain in the perineal region. This reaction occurred during or within a few seconds after the drug administration and disappeared 20 to 30 seconds later. Repeated injections caused a similar., No extract is available for articles shorter than 400 words.

Original languageEnglish
Pages (from-to)515-516
Number of pages2
JournalNew England Journal of Medicine
Volume314
Issue number8
DOIs
StatePublished - 20 Feb 1986
Externally publishedYes

Fingerprint

Dive into the research topics of 'Dexamethasone-Induced Perineal Irritation'. Together they form a unique fingerprint.

Cite this